MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if the device led to the event, we are filing this report for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent oblique lumbar inter-body fusion surgery (olif) and percutaneous pedicle screw fixation at l2-l4 due to lumbar discopathy.Intra-operatively, while performing olif at l3-l4, cage broke into half and one half remained in the patient.When half of the cage entered the intervertebral space, it was difficult to hammer it for insertion.The sleeve was removed with a sleeve remover, and it was tried to be hammered for insertion again.However, still the cage could not enter and the cage was broken at about half.There was a delay of less than 60 min in overall procedure time as a result of this event.Patient complications were reported as unknown.
 
Additional Manufacturer Narrative
Product analysis: a visual review of the returned implant identified a portion has been broken off.Microscopic examination of the inserter interface identified a stripped threaded hole and deformation on the top face, and fracture on one side around the inserter tang interface, consistent with significant impact and torsional loading.Microscopic examination of the fracture surface of the broken off portion of the implant identified a fracture with rays emanating away from the area of crack initiation, consistent with brittle overload.The observations are consistent with impaction overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7521609
Report Number1030489-2018-00715
Device Sequence Number19165870
Product Code MAX
UDI-Device Identifier00643169190511
UDI-Public00643169190511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Catalogue Number4986855
Device Lot NumberH5361633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR